Fibro help and information please

Hey all you amazing people, my neurologist diagnosed me with Fibromyalgia, I was attending him for neurofibromatosis type 1, "NF1 short" am the pain I am in is not related to nf type pain. My late mother had fibromyalgia and a connective tissue disorder can say the name but for the life of me can't spell it.

Anyways I'm here to get any information I can, I've been on amitripliene eh spelling again, lyrics an decided just to stick with tylex for pain. The side effects of the medication is too much for me I'd prefer my sanity an be in pain than be spaced out all day.

Pain almost daily, does anyone else have water retention, and shortness of breath when walking upstairs and doing light housework?? I live in south of Ireland 🇮🇪 so hope someone can share details and information.

Gentle hugs to you all

Hope you have a minimal pain free day 💚💙

12 Replies

oldestnewest
  • Lovey it sounds like you may have a co-excisting condition as well? Ss example Lupus causes damsge to both the joints and all soft tissues including the heart,lungs, kidneys (swollen feet ankels,) lymphodeama swollen legs, vscullitus, blood disorders, brain, liver pancreatic issues and skin/eyes/hair/nails.

    Have a look at other conditions that co-exist with FM and look at the symptoms carefully. You may find the answer your looking for?

    Hx

  • Great thanks, I will look into that.

  • Best of luck with your digging.

    Heather x

  • Hi Jillian76 welcome to our wonderful forum ☺ I'm sure you will come to find the forum invaluable in chatting to others who are going through the same experience as you, talking to others at different stages of their lives with Fibro and learning from their experiences.

    It does help with the whole process and I wish I had found the site years ago. I have had Fibro for nearly 30 yrs and I'm still learning about it, like we all are.

    Amitriptyline is quite often used to treat Fibro symptoms, it helps relax muscles, which help with the pain & it helps sleep, always a good idea to take fairly early in the evening so the effects wear off by morning, otherwise it can make you feel groggy the next day, I take mine around 8pm even if I don't go to sleep till 2am, they do help. They also help with mood because the majority of ppl.living with chronic pain feel quite low & depressed for many reasons. I have taken it for many years. I have come off it completely & done correctly there are no bad effects & it's not really addictive. Hope this helps.

    Please do go look at the mother site where you will find all the information you need and lots of useful links on Fibro and I look forward to chatting to you on the forum.

    fmauk.org

    Peace, luv n light

    Jan xx

  • Jan ask your GP to exchange your Amytripetlyne for 'Nortryptolyne' as this has far fewer side effects such as fealing spaced out/drunk or having very colourful dreams?

    I can't tolerate Amytripetlyne but have been just dandy on NORTRYPTOLYNE 20mg?

    Just a thought,

    Heather x

  • ukgospeldiva as I've said i have taken them for years my friend. I couldn't do without them, they really help me. They are a drug that doesn't agree with everyone, like all medications, we are all so different. I'm glad the Nortriptyline are helping you.

    Luv Jan xx

  • Good morning Jan.

    Put it this way,it helps when I'm not in a lupus flare? Lol

    You right, everyone's biochemistry is individual.

    Heather x

  • I agree with what you say jan 28 Not all pills work the same for everyone. Just because something thankfully is working for you ukgospeldiva definitely does not mean everyone would get the same benifit from taking it.

    While it is good to hear the benifits others get from their medications. It can also be dangerous to suggest others changed their medication on the basis of what may help them.

    Mo xx

  • Mo likewise, i would hope that people have the sence to talk this through with their GP or consultant who has over all responsibility for them because they won't get access to these drugs without consulting them? I disagree,it's not dangerous to recommend another medication that is used in this area by consultants who specialise in FM.

    I had myself tried Amytripetlyne twice on 2 different​ occasions but it was horrendous!

    In FM, NORTRYPTINE is recommended by some consultants as the 'choice' or 'better option' if you like because of the 'reduction in side effects' that people so many people experience on the over-prescribed cheeper Amytripetlyne? What suits you or I is down to our biochemistry not our personal choice? I'm affraid Mo we don't have a say in that?

    Too often GPS in have the habit of just offering a cheeper alternative first, then forget the slightly more expensive option if it doesn't work? We only have to look at the posts here about NHS rationing to know that or the lack of consult time is to blame. I was once prescribed a cream that I was told the following year the manufacturer had stopped making? To find out 6 months later in a medical journal it was very much available! He had an NHS directive to issue an 'alternative'? Um.....

    Kind regards Heather x

  • Hi Jillian76

    I sincerely hope that you are feeling as well as you possibly can be today? Welcome to the forum and it is wonderful to make your acquaintance.

    What I am more concerned about is your Tylex, as the emc leaflet says:

    **Seek immediate medical help if you have any of the following symptoms:

    Feeling faint

    Swelling of the hands, feet, ankles, face, lips or throat or blistering of the skin, mouth, eyes and genitals

    Difficulty in breathing or wheezing, shortness of breath.

    Therefore I would talk to your doctor / medical specialist about this as soon as you can?

    Amitriptyline can cause Oedema in patients, and I have pasted an excerpt below from *NICE relating to side effects:

    *Side-effects

    see Side-effects (tricyclic and related antidepressant drugs); also abdominal pain, stomatitis, palpitation, oedema, hypertension, restlessness, fatigue, mydriasis, and increased intra-ocular pressure;

    I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • Many thanks for this, I wasn't fully aware of all tylex issues, it takes my pain away, but other issues I'm having wow is all I can say. It's just after 6 am here I just woke up, an I have the worst pain ever, an feel like I got no sleep at all. Yesterday I had to do a lot of driving 4/5 hours so I guess that hasn't helped. Today will be a total chill out day.

    Hope you have a great day!

  • I am so truly sorry to read that my friend and I sincerely hope that your pain eases soon for you. Please take care.

You may also like...